Skip to main content

Probabilistic Properties of Topologies of Minimal Fillings of Finite Metric Spaces


In this work, we provide a way to introduce a probability measure on the space of minimal fillings of finite additive metric spaces as well as an algorithm for its computation. The values of probability, obtained from the analytical solution, coincide with the computer simulation for the computed cases. Also the developed technique makes it possible to find the asymptotic of the ratio for families of graph structures.

This is a preview of subscription content, access via your institution.


  1. 1.

    A. Y. Eremin, “A formula for the weight of a minimal filling of a finite metric space,” Sb. Math., 204, No. 9, 1285–1306 (2013).

    Article  MATH  MathSciNet  Google Scholar 

  2. 2.

    M. R. Garey, R. L. Graham, and D. S. Johnson, “The complexity of computing Steiner minimal trees,” SIAM J. Appl. Math., 32, 835–859 (1977).

    Article  MATH  MathSciNet  Google Scholar 

  3. 3.

    M. Gromov, “Filling Riemannian manifolds,” J. Differ. Geom., 18, 1–147 (1983).

    MATH  MathSciNet  Google Scholar 

  4. 4.

    A. O. Ivanov and A. A. Tuzhilin, Extreme Networks Theory [in Russian], Inst. Komp’yut. Issled., Moscow, Izhevsk (2003).

    Google Scholar 

  5. 5.

    A. O. Ivanov and A. A. Tuzhilin, “One-dimensional Gromov minimal filling problem,” Sb. Math., 203, No. 5, 677–726 (2012).

    Article  MATH  MathSciNet  Google Scholar 

  6. 6.

    R. M. Karp, “Reducibility among combinatorial problems,” in: R. E. Miller and J. W. Thatcher, eds., Complexity of Computer Computations: Proc. of a Symp. on the Complexity of Computer Computations, IBM Res. Symp. Ser., Plenum, New York (1972), pp. 85–103.

  7. 7.

    Z. N. Ovsyannikov, “Generalized additive spaces,” in press.

  8. 8.

    K. A. Zareckiy, “Constructing a tree on the basis of a set of distances between the hanging vertices,” Usp. Mat. Nauk, 20, No. 6, 90–92 (1965).

    Google Scholar 

Download references

Author information



Corresponding author

Correspondence to V. Salnikov.

Additional information

Translated from Fundamentalnaya i Prikladnaya Matematika, Vol. 18, No. 2, pp. 181–196, 2013.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Salnikov, V. Probabilistic Properties of Topologies of Minimal Fillings of Finite Metric Spaces. J Math Sci 203, 873–883 (2014).

Download citation


  • Weight Distribution
  • Binary Tree
  • Boundary Vertex
  • Additive Space
  • Steiner Minimal Tree